MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported the user inserted the sheath into the rt radial artery and removed the dilator.The sheath then kinked immediately where the hub and sheath are attached and caused the sheath to flip up.Unremarkable anatomy with normal size radial artery.The md had to hold down hub of the sheath to be able to draw blood from the sidearm.A suture eye was utilized to secure sheath to skin and the case was completed without incident.The patient is stable and in good condition.The procedure was completed successfully.Additional information was received on 8/7/2018.There was no blood loss reported due to the event.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update, and provide the completed investigation results.One 6fr glidesheath slender was returned for evaluation.No other components were received with the sheath.Visual inspection revealed that there were two kinks in the sheath approximately 3.83" and 3.3745" from the distal tip of the sheath.The kink was just below the hub of the sheath.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information.It was initially reported that a suture eye was used to secure to the skin, however, there is no suture eye on the glidesheath and provide the device return date.
 
Event or Problem Description
Additional information was received on 8/16/18.A tegaderm clear dressing was used to secure the sheath during this procedure.

Brand Name
GLIDESHEATH SLENDER NITINOL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7776279
Report Number1118880-2018-00096
Device Sequence Number19152485
Product Code DYB
UDI-Device Identifier00389701011981
UDI-Public00389701011981
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberN/A
Device Catalogue Number60-1065
Device Lot NumberWF02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer08/16/2018
08/23/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date08/20/2018
08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUTURE EYE